Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Polynomial Pell’s equations
HTML articles powered by AMS MathViewer

by Melvyn B. Nathanson PDF
Proc. Amer. Math. Soc. 56 (1976), 89-92 Request permission

Abstract:

The polynomial Pell’s equation is ${P^2} - ({x^2} + d){Q^2} = 1$, where $d$ is an integer and the solutions $P,Q$ must be polynomials with integer coefficients. It is proved that this equation has nonconstant solutions if and only if $d = \pm 1, \pm 2$, and in these cases all solutions are determined.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 10B15
  • Retrieve articles in all journals with MSC: 10B15
Additional Information
  • © Copyright 1976 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 56 (1976), 89-92
  • MSC: Primary 10B15
  • DOI: https://doi.org/10.1090/S0002-9939-1976-0401641-4
  • MathSciNet review: 0401641